ISSN: 2148-4902 | E-ISSN: 2536-4553
Northern Clinics of Istanbul Lansoprazole as an uncommon cause of anaphylaxis: What to give next? [North Clin Istanb]
North Clin Istanb. 2019; 6(3): 315-316 | DOI: 10.14744/nci.2018.36539

Lansoprazole as an uncommon cause of anaphylaxis: What to give next?

Attila Aydın1, Sedat Bilge2, Tolga Düzenli3, Harun Aslan4, Güçlü Aydın2
1Department of Emergency Medicine, Acibadem Hospital, Istanbul, Turkey
2Department of Emergency Medicine, Gulhane Training and Research Hospital, Ankara, Turkey
3Department of Gastroenterology, Sultan Abdulhamid Han Training and Research Hospital, Istanbul, Turkey
4Department of Internal Medicine, Koc University Hospital, Istanbul, Turkey

Proton pump inhibitors (PPIs) are one of the most prescribed drugs worldwide. Anaphylactic reactions of PPIs are rare; however, several cases have been reported. Here, we report a rare case of anaphylaxis that occurred immediately following lansoprazole intake. Following the successful management in the emergency department, skin prick and oral controlled challenge tests were performed to evaluate cross-reactivity. Thereafter, lansoprazole was switched to pantoprazole, which was well tolerated. Skin prick and oral controlled challenge tests can be performed for determining the cross-reactivity of PPIs to prevent adverse reactions.

Keywords: Anaphylaxis, cross-reactivity; lansoprazole; proton pump inhibitors.

Attila Aydın, Sedat Bilge, Tolga Düzenli, Harun Aslan, Güçlü Aydın. Lansoprazole as an uncommon cause of anaphylaxis: What to give next?. North Clin Istanb. 2019; 6(3): 315-316

Corresponding Author: Tolga Düzenli, Türkiye

Quick Search




LookUs & Online Makale